Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

What does high liver enzyme levels indicate? - Online Doctor Chats

Date : 08-Apr-2014
User rating for this question
Very Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2581 Questions
User:I have just been told my liver enzymes are 6 times the normal amount. I take Ezetrol and Lipitor I have blotting and some times severe pain through my abdomen What is causing the elevation ? The drugs ?I drink about 12 ozs of red wine a day !Wouls an ultrasound show the reason for the elevation
thank you
Doctor:Ultrasound will not show the reason
Doctor:You are having acute liver injury
Doctor:most probably because of the medicines you are taking
Doctor:You need to be admitted in the hospital
Doctor:as this can get worse for some time
Doctor:before it starts getting better
User:i see my doctor tomorrow at 4.30 can it wait till i see him
Doctor:I hope so
User:should i go now ? i thought i would be speaking to you not writing can we speak i pd for live chat
Doctor:It is best if you can go to the ER
Doctor:I am sorry, voice chat is not available
Doctor:we do not have that option
User:Is there anything I should do now other go to the hospital, what can they do for me?
Doctor:They will keep you under observation
Doctor:they will make sure no further liver damage occurs
Doctor:you should stop all your medicines
User:how do they do that
Doctor:and should not drink even a single drop of alcohol
Doctor:They will withhold all medicines
Doctor:then they will give you intravenous fluids to hydrate you well
Doctor:and flush out the medicines as much as possible
User:I will not drink nor take meds this test was done on Mar 12 /14 and my MD in Florida just got the results today and she called me
Doctor:Okay
User:so this has been happening since Mar12 a week ago
Doctor:then please stop all the medicines except blood pressure medicines if you are taking them
Doctor:yes
Doctor:this might still be going on
User:I only take Eltroxin 0.05mg in the morning. I took that today only Last night I took the Lipitor and Ezetrol.
Doctor:If you have waited for almost a week, I guess you can wait till tomorrow to see your doctor
Doctor:You can continue eltroxin
Doctor:stop the rest for now
Doctor:Lipitor can cause liver injury
Doctor:Ezetrol is also known to cause liver injury
User:I just found this out today. Will the liver repair itself if I stay off all meds?
Doctor:yes
Doctor:liver is particularly good at repairing itself after such acute injuries
Doctor:so please stop these two medicines
User:Is there a chance that my liver would just stop functioning
Doctor:Yes
Doctor:if the injury is getting worse, then by all means you may end up in acute liver failure
Doctor:that is why I asked you to get admitted to a hospital initially
User:Is there anything they can do in the hospital to prevent it from stopping
Doctor:No
Doctor:but they will make sure you will not end other complications like acute kidney failure because of acute liver failure
Doctor:Acute liver failure, if not given adequate supportive care, can become fatal
Doctor:that is the worry
User:How will they know if its getting worse,will they do more blood work ?
Doctor:yes
Doctor:they will repeat the liver enzyme tests
User:OK Doctor thank you very much I am off to the ER
Doctor:Sure
Doctor:I hope everything will turn out fine
Doctor:Bye for now
Question is related to
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor